Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 286, NWS Raleigh, NC

August 7, 2011Cumberland County, Hoke County, Moore County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 7, 2011, 10:08 PM EDT for Cumberland County, Hoke County, Moore County, North Carolina. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2011, 10:08 PM EDT (02:08 UTC)
Expired
Aug 7, 2011, 11:00 PM EDT
In force
52 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Cumberland County, NC, Hoke County, NC, Moore County, NC

The radar

The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 10:46 PM EDTTSTM WND GST 45Fayetteville Regional A, NC45 MPH WIND GUST AT FAYETTEVILLE AIRPORT.
Aug 7, 10:50 PM EDTTSTM WND DMG6 W Cedar Creek, NCONE TREE DOWN ON WILMINGTON HIGHWAY NEAR HIGHWAY 87
Aug 7, 10:55 PM EDTTSTM WND DMG2 Sw Cedar Creek, NCONE TREE DOWN ON TABOR CHURCH ROAD NEAR MILL CREEK ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1440 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1303 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WUUS52 KRAH 080208
SVRRAH
NCC051-093-125-080300-
/O.NEW.KRAH.SV.W.0286.110808T0208Z-110808T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1008 PM EDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
  CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHEASTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1100 PM EDT

* AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTH OF VASS...OR 9 MILES EAST OF
  SOUTHERN PINES...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 58 MPH
  ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  FORT BRAGG...POPE AFB...
  BONNIE DOONE...
  FAYETTEVILLE...
  VANDER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3490 7895 3495 7903 3493 7906 3504 7946
      3505 7947 3531 7933 3528 7921 3527 7922
      3524 7916 3521 7915 3519 7909 3521 7900
      3513 7869 3486 7881
TIME...MOT...LOC 0208Z 288DEG 25KT 3515 7924

$$

VINCENT
5 follow-up statements
448 
WWUS52 KRAH 080213
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1013 PM EDT SUN AUG 7 2011

NCC051-093-125-080300-
/O.CON.KRAH.SV.W.0286.000000T0000Z-110808T0300Z/
HOKE NC-CUMBERLAND NC-MOORE NC-
1013 PM EDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR SOUTHEASTERN MOORE...CUMBERLAND AND NORTHERN HOKE COUNTIES...

AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 8 MILES NORTH
OF SILVER CITY...OR 9 MILES NORTH OF RAEFORD...MOVING SOUTHEAST AT 35
MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... POPE AFB...SPRING
LAKE...FORT BRAGG...ROCKFISH...BONNIE DOONE...FAYETTEVILLE...HOPE
MILLS...EASTOVER AND VANDER.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD 
TO GROUND LIGHTNING. SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE 
WINDOWS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 3490 7895 3495 7903 3493 7906 3504 7946
      3505 7947 3531 7933 3528 7921 3527 7922
      3524 7916 3521 7915 3519 7909 3521 7900
      3513 7869 3486 7881
TIME...MOT...LOC 0213Z 295DEG 31KT 3509 7915

$$

VINCENT
996 
WWUS52 KRAH 080222
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1022 PM EDT SUN AUG 7 2011

NCC051-093-125-080300-
/O.CON.KRAH.SV.W.0286.000000T0000Z-110808T0300Z/
HOKE NC-CUMBERLAND NC-MOORE NC-
1022 PM EDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR SOUTHEASTERN MOORE...CUMBERLAND AND NORTHERN HOKE COUNTIES...

AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES 
SOUTHWEST OF FORT BRAGG...MOVING EAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SPRING LAKE...
ROCKFISH...BONNIE DOONE...HOPE MILLS...FAYETTEVILLE...EASTOVER AND
VANDER.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD 
TO GROUND LIGHTNING. SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE 
WINDOWS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 3490 7895 3495 7903 3493 7906 3504 7946
      3505 7947 3531 7933 3528 7921 3527 7922
      3524 7916 3521 7915 3519 7909 3521 7900
      3513 7869 3486 7881
TIME...MOT...LOC 0222Z 291DEG 24KT 3507 7906

$$

VINCENT
380 
WWUS52 KRAH 080232
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1032 PM EDT SUN AUG 7 2011

NCC125-080242-
/O.CAN.KRAH.SV.W.0286.000000T0000Z-110808T0300Z/
MOORE NC-
1032 PM EDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOORE COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED INTO HOKE AND 
CUMBERLAND COUNTIES...THEREFORE THE WARNING FOR MOORE COUNTY HAS 
BEEN CANCELLED.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3490 7895 3495 7903 3493 7906 3501 7935
      3521 7925 3519 7921 3519 7918 3517 7912
      3518 7910 3519 7910 3521 7900 3513 7869
      3486 7881
TIME...MOT...LOC 0232Z 288DEG 25KT 3505 7898

$$

NCC051-093-080300-
/O.CON.KRAH.SV.W.0286.000000T0000Z-110808T0300Z/
HOKE NC-CUMBERLAND NC-
1032 PM EDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR CUMBERLAND AND NORTHERN HOKE COUNTIES...

AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR BONNIE
DOONE...OR NEAR FORT BRAGG...MOVING EAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... HOPE MILLS...
FAYETTEVILLE...EASTOVER AND VANDER.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY 
CLOUD TO GROUND LIGHTNING. SEEK SHELTER INDOORS NOW AND STAY AWAY 
FROM THE WINDOWS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A 
VEHICLE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING.

LAT...LON 3490 7895 3495 7903 3493 7906 3501 7935
      3521 7925 3519 7921 3519 7918 3517 7912
      3518 7910 3519 7910 3521 7900 3513 7869
      3486 7881
TIME...MOT...LOC 0232Z 288DEG 25KT 3505 7898

$$

VINCENT
502 
WWUS52 KRAH 080241
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1041 PM EDT SUN AUG 7 2011

NCC051-093-080300-
/O.CON.KRAH.SV.W.0286.000000T0000Z-110808T0300Z/
HOKE NC-CUMBERLAND NC-
1041 PM EDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR CUMBERLAND AND NORTHERN HOKE COUNTIES...

AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
FAYETTEVILLE...MOVING EAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE...EASTOVER AND VANDER.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY 
CLOUD TO GROUND LIGHTNING. SEEK SHELTER INDOORS NOW AND STAY AWAY 
FROM THE WINDOWS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A 
VEHICLE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING.

LAT...LON 3490 7895 3495 7903 3493 7906 3501 7935
      3521 7925 3519 7921 3519 7918 3517 7912
      3518 7910 3519 7910 3521 7900 3513 7869
      3486 7881
TIME...MOT...LOC 0241Z 289DEG 28KT 3503 7889

$$

VINCENT
065 
WWUS52 KRAH 080252
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1052 PM EDT SUN AUG 7 2011

NCC093-080301-
/O.CAN.KRAH.SV.W.0286.000000T0000Z-110808T0300Z/
HOKE NC-
1052 PM EDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HOKE COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED INTO CUMBERLAND 
COUNTY...THEREFORE THE WARNING FOR HOKE COUNTY HAS BEEN CANCELLED.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3490 7895 3495 7903 3496 7903 3504 7909
      3509 7909 3513 7911 3519 7909 3521 7900
      3513 7869 3486 7881
TIME...MOT...LOC 0251Z 291DEG 29KT 3500 7880

$$

NCC051-080300-
/O.CON.KRAH.SV.W.0286.000000T0000Z-110808T0300Z/
CUMBERLAND NC-
1052 PM EDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR CUMBERLAND COUNTY...

AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
VANDER...OR 6 MILES SOUTHEAST OF FAYETTEVILLE...MOVING EAST AT 35
MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

THIS STORM RECENTLY PRODUCED A 45 MPH WIND GUST AT THE FAYETTEVILLE 
AIRPORT.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING. 
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. IF YOU 
CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE. REMEMBER...IF 
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY 
LIGHTNING.

LAT...LON 3490 7895 3495 7903 3496 7903 3504 7909
      3509 7909 3513 7911 3519 7909 3521 7900
      3513 7869 3486 7881
TIME...MOT...LOC 0251Z 291DEG 29KT 3500 7880

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 8:49 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 7, 8:49 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
849 PM EDT SUN AUG 7 2011

.SYNOPSIS...
A VERY MOIST AIRMASS WILL PERSIST OVER CENTRAL NORTH CAROLINA
THROUGH TUESDAY. THE BEST CHANCE FOR SHOWERS AND STORMS IS EXPECTED
TO BE TUESDAY AFTERNOON INTO TUESDAY NIGHT IN ASSOCIATION WITH A
SERIES OF UPPER LEVEL DISTURBANCES IN WESTERLY FLOW ALOFT. DRY
CONDITIONS ARE EXPECTED WEDNESDAY THROUGH FRIDAY IN ASSOCIATION WITH
HIGH PRESSURE BUILDING INTO THE AREA FROM THE NORTHWEST.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
AS OF 255 PM SUNDAY...

...HEAT ADVISORY IN EFFECT FOR SOUTHERN AREAS ON MONDAY....

HEAT INDICES ARE JUST NOW BEGINNING HIT 105-107 ACROSS THE SOUTHERN
PIEDMONT AND SANDHILLS...AND WE MAY SEE THOSE VALUES KEEP NORTHEAST
INTO THE COASTAL PLAIN WHERE DEWPOINTS ARE STILL IN THE MID 70S IN
MANY LOCATIONS.

CONVECTION DID NOT FIRE IN THE LEE OF THE MOUNTAINS WITH THIS
MORNINGS LEAD DISTURBANCE DUE TO LIMITED INSTABILITY.  THE STRONGEST
DESTABILIZATION HAS OCCURRED OVER THE CENTRAL PIEDMONT AND COASTAL
PLAIN...WHERE MLCAPES ARE GREATER THAN 2000 J/KG.  RUC ANALYSIS
SUGGESTS THE STRONGEST FORCING AND MID LEVEL WINDS ASSOCIATED WITH
THE TRAILING UPPER DISTURBANCE ARE PUSHING INTO NORTHERN VA AND
MD...WITH WEAKER FORCING MOVING INTO THE BLUE RIDGE AREA.  DESPITE
STRONG DESTABILIZATION...IT APPEARS THERE MAY BE ENOUGH ANTICYCLONIC
FLOW AND SUBSIDENCE ALOFT TO HAVE LIMITED EVEN MUCH CUMULUS
DEVELOPMENT SO FAR TODAY.  SPC HAS CENTRAL NC IN A SLIGHT RISK THIS
AFTERNOON...BUT CONVECTIVE INITIATION MAY BE MORE LIKELY OVER VA.
WILL BACK OFF ON POPS THROUGH SUNSET...BUT WILL LEAVE A SLIGHT
CHANCE AS THE PREVIOUSLY MENTION DISTURBANCE ENCROACHES ON WEAKENING
INSTABILITY THIS EVENING.

WHAT CONVECTION THAT DOES FORM WILL LIKELY COME TO AN END BY
MIDNIGHT AS INSTABILITY WANES.  FORECAST LOWS LOOK TO BE PERSISTENT
FROM PREVIOUS NIGHTS...72-76.

DEEP WESTERLY FLOW WILL BE ESTABLISHED ON MONDAY...WITH PWS FALLING
TO NEAR 1.5".  GUIDANCE IS CONSISTENT IN MORE BOUNDARY LAYER MIXING
IN THE FLOW REGIME...SO EXPECT DEWPOINTS WILL FALL INTO THE MID TO
UPPER 60S ACROSS THE CWA EXCEPT FOR POSSIBLY IN THE SOUTHERN
PIEDMONT AND SANDHILLS.   850MB TEMPS ARE CONSISTENTLY FORECAST TO
WARM TO 22-24C MONDAY AFTERNOON...AND LOW LEVEL THICKNESSES ARE ALSO
FORECAST TO RISE ABOUT 5-10M FROM SUNDAY.  THIS PUTS HIGHS IN THE
96-101 RANGE.  WILL ISSUE A HEAT ADVISORY FOR PORTIONS OF THE
SOUTHEAST CWA WHERE PROBABILITIES OF DEWPOINTS AROUND 70 ARE
GREATEST.  LOWS MONDAY NIGHT A DEGREE OR TWO COOLER WITH LOWER
DEWPOINTS.  69-74.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 255 PM SUNDAY...

MID AND UPPER FLOW WILL BE FROM THE WEST TUESDAY MORNING AS A SHORT
WAVE IN THE UPPER MISSISSIPPI VALLEY ADVANCES TOWARD THE EAST COAST.
WIDE DIFFERENCES IN THE MODELS AS TO IF THERE WILL BE ONE WAVE OR
TWO AND IN TIMING. HOWEVER THE MAIN CONCERN IS DRYING WEST DOWNSLOPE
FLOW AND A GENERAL LACK OF MOISTURE BELOW TEN THOUSAND FEET. WILL
HOLD RAIN CHANCES AT NO MORE THAN ONE IN THREE WEST TO SLIGHT CHANCE
EAST MID TO LATE AFTERNOON TUESDAY. DEPENDING ON TIMING... TUESDAY
NIGHT MAY POSE THE BETTER CHANCE FOR RAIN. HOWEVER WITH ALL THE
MODEL UNCERTAINTY AND LOSS OF AFTERNOON HEATING... WILL LIMIT RAIN
CHANCES OVER CENTRAL NORTH CAROLINA TO THIRTY PERCENT OR LESS.

WITH WINDS ALOFT WEST TO NORTHWEST AND PRECIPITABLE WATERS FALLING
UNDER 1.25 INCHES WEDNESDAY... WEDNESDAY AND WEDNESDAY NIGHT
FORECAST DRY AT THIS TIME. AFTERNOON HIGH TEMPERATURES LOW TO MID
90S. OVERNIGHT LOW TEMPERATURES MID 60S NORTHWEST RISING TO MID 70S
SOUTHEAST.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 245 PM SUNDAY...

THE LONG WAVE PATTERN DURING THIS PERIOD IS RELATIVELY STATIC WITH
AN UPPER LOW IN THE GULF OF ALASKA AND HUDSON BAY. A SURFACE HIGH
OVER THE OHIO VALLEY WILL BRING NORTH TO NORTHEAST FLOW TO NORTH
CAROLINA THURSDAY... BECOMING LIGHT AND VARIABLE AS THE HIGH MOVES
EAST AND THE PRESSURE GRADIENT WEAKENS. SURFACE WINDS BECOME
SOUTHEAST FRIDAY NIGHT AS THE HIGH EDGES INTO THE ATLANTIC. EVEN
ISOLATED CONVECTION LOOKS DIFFICULT INTO FRIDAY NIGHT.

THERE IS ROUGH AGREEMENT IN THE MODELS IN PUSHING A SHORT WAVE
THROUGH THE GREAT LAKES REGION SATURDAY... BUT THE TIMING AND
STRENGTH OF ITS EXTENSION INTO NORTH CAROLINA ARE IN QUESTION. A
SLIGHT CHANCE FOR MEASURABLE RAIN IN THE COASTAL PLAIN SATURDAY
AFTERNOON AND THIRTY PERCENT IN THE WEST... WITH SLIGHT CHANCES OR
LESS EVERYWHERE OVERNIGHT. THE MEAN TROUGH POSITION CONTINUES OVER
THE EAST COAST SUNDAY AND WILL LEAVE RAIN CHANCES AT SLIGHT GIVEN
LOW CONFIDENCE IN ANY SHORT WAVE FEATURES THIS FAR OUT IN TIME.

WITH THE MEAN LONG WAVE TROUGH IN THE VICINITY OF THE EASTERN UNITED
STATES... TEMPERATURES WILL HAVE A CHANCE TO BE SOMEWHAT CLOSE TO
NORMAL. AFTERNOON HIGH TEMPERATURES 90 TO 95 THURSDAY AND FRIDAY...
88 TO 93 FOR THE WEEKEND. OVERNIGHT LOW TEMPERATURES MOSTLY 68 TO
74... NORTHWEST TO SOUTHEAST.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
AS OF 700 PM SUNDAY...

24-HR TAF PERIOD:
VFR CONDITIONS ARE GENERALLY EXPECTED THROUGH THE TAF PERIOD...
ASIDE FROM A CHANCE FOR ISOLD CONVECTION THIS EVENING IN ASSOC/W A
MOIST AIRMASS AND UPPER LEVEL DISTURBANCES IN WESTERLY FLOW ALOFT.
ADDITIONALLY...THERE WILL BE A POTENTIAL FOR MVFR FOG DURING THE
PRE-DAWN HOURS MONDAY MORNING...PRIMARILY BETWEEN 07-11Z. EXPECT
THAT ISOLD CONVECTION WILL REMAIN POSSIBLE MONDAY AFT/EVE DURING
PEAK HEATING IN ASSOC/W A MOIST AIRMASS AND THE CONTINUED POTENTIAL
FOR UPPER LEVEL DISTURBANCES IN WESTERLY FLOW ALOFT.

LOOKING AHEAD:
MORE CONCENTRATED SHORTWAVE ENERGY IS EXPECTED TO RESULT IN
SCATTERED TO WIDESPREAD SHOWERS AND STORMS TUE/TUE NIGHT. ISOLD
SHOWERS/STORMS WILL REMAIN POSSIBLE ON WED...PRIMARILY IN EAST/SE
PORTIONS OF THE AREA (KFAY/KRWI TAF SITES). EXPECT VFR CONDITIONS TO
PREVAIL THU/FRI IN ASSOC/W HIGH PRESSURE BUILDING INTO THE
MID-ATLANTIC AND CAROLINAS FROM THE NORTHWEST. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 11 AM TO 9 PM EDT MONDAY FOR NCZ028-042-043-
077-078-083>086-088-089.

&&

SYNOPSIS...VINCENT
NEAR TERM...SMITH
SHORT TERM...99
LONG TERM...99
AVIATION...VINCENT
Hazardous weather outlook, Aug 7, 8:47 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
847 PM EDT SUN AUG 7 2011

NCZ028-042-043-077-078-083>086-088-089-090100-
EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
847 PM EDT SUN AUG 7 2011

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 9 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

ISOLATED STRONG THUNDERSTORMS WITH WIND GUSTS UP TO 50 MPH WILL
REMAIN POSSIBLE THROUGH MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

NCZ007>011-021>027-038>041-073>076-090100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-
MONTGOMERY-MOORE-LEE-
847 PM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

VINCENT

In the hours before

Special weather statement, Aug 7, 8:18 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
818 PM EDT SUN AUG 7 2011

NCZ040-041-080100-
CHATHAM-WAKE-
818 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE AND CHATHAM COUNTIES
THROUGH 900 PM EDT...

AT 818 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
MONCURE...OR ABOUT 9 MILES EAST OF PITTSBORO...MOVING EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NEW HILL...HOLLY
SPRINGS...APEX...FUQUAY-VARINA...AND LAKE WHEELER.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3580 7852 3567 7852 3556 7866 3556 7884
      3558 7892 3553 7897 3555 7902 3562 7908
      3563 7912 3579 7913
TIME...MOT...LOC 0018Z 269DEG 22KT 3567 7900

VINCENT
Special weather statement, Aug 7, 8:27 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
827 PM EDT SUN AUG 7 2011

NCZ078-080100-
WAYNE-
827 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE COUNTY THROUGH 900 PM
EDT...

AT 827 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GOLDSBORO...MOVING EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...RURAL EASTERN WAYNE
COUNTY.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3536 7781 3534 7782 3531 7782 3534 7816
      3552 7810 3552 7809 3550 7782 3542 7782
      3540 7780 3537 7780
TIME...MOT...LOC 0027Z 276DEG 20KT 3541 7791

VINCENT
Special weather statement, Aug 7, 8:58 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
858 PM EDT SUN AUG 7 2011

NCZ075-076-080200-
LEE-MOORE-
858 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS MOORE AND LEE COUNTIES
THROUGH 1000 PM EDT...

AT 858 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ROBBINS...OR ABOUT 7 MILES NORTHWEST OF CARTHAGE...MOVING EAST AT 30
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CARTHAGE...CAMERON...
TRAMWAY...AND LEMON SPRINGS.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3519 7918 3519 7921 3521 7923 3518 7930
      3536 7964 3551 7958 3552 7935 3543 7906
      3527 7922 3524 7916 3521 7915 3520 7910
      3518 7910 3517 7912
TIME...MOT...LOC 0058Z 289DEG 24KT 3541 7950

VINCENT
Special weather statement, Aug 7, 9:07 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
907 PM EDT SUN AUG 7 2011

NCZ078-080145-
WAYNE-
907 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE COUNTY THROUGH 945 PM
EDT...

AT 907 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GOLDSBORO...MOVING EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ELROY...AND WALNUT
CREEK.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3534 7782 3527 7782 3528 7816 3537 7816
      3538 7815 3542 7816 3545 7814 3547 7782
      3542 7782 3540 7780 3537 7780
TIME...MOT...LOC 0107Z 268DEG 23KT 3536 7798

VINCENT
Special weather statement, Aug 7, 9:23 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
923 PM EDT SUN AUG 7 2011

NCZ076-077-080215-
HARNETT-LEE-
923 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT AND LEE COUNTIES
THROUGH 1015 PM EDT...

AT 923 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CUMNOCK...OR ABOUT OVER SANFORD...MOVING EAST AT 30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BROADWAY...SEMINOLE...
DUNCAN...LILLINGTON...ANGIER...AND...BUIES CREEK.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3542 7930 3553 7928 3554 7926 3557 7924
      3555 7922 3556 7920 3557 7920 3562 7914
      3562 7908 3556 7903 3553 7897 3558 7891
      3552 7869 3546 7863 3527 7867
TIME...MOT...LOC 0123Z 278DEG 26KT 3553 7916

VINCENT
Special weather statement, Aug 7, 9:52 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
952 PM EDT SUN AUG 7 2011

NCZ042-043-074>078-084>086-088-089-080300-
JOHNSTON-WILSON-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...SMITHFIELD...WILSON...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...ROCKINGHAM...
LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
952 PM EDT SUN AUG 7 2011

...SCATTERED STRONG THUNDERSTORMS EXPECTED THROUGH 11 PM TONIGHT
OVER THE SANDHILLS AND COASTAL PLAIN...

AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
STRONG THUNDERSTORMS OVER PORTIONS OF THE SANDHILLS AND SOUTHEAST
COASTAL PLAIN...MOVING TOWARD THE EAST OR SOUTHEAST AT 25 MPH.
ANY STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH...
BRIEF HEAVY RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING.

SOME LOCATIONS THAT CAN EXPECT STRONG THUNDERSTORMS THROUGH 11 PM
INCLUDE SOUTHERN PINES...LILLINGTON...AND WILSON. NEW THUNDERSTORM
DEVELOPMENT IS LIKELY TO OCCUR OVER SCOTLAND...HOKE...CUMBERLAND
AND SAMPSON COUNTIES BY 11 PM.

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:12 PM EDTSpecial Weather StatementRAHRandolph33 min
Aug 7, 8:18 PM EDTSpecial Weather StatementRAHWake42 min
Aug 7, 8:27 PM EDTSpecial Weather StatementRAHWayne33 min
Aug 7, 8:58 PM EDTSpecial Weather StatementRAHMoore62 min
Aug 7, 9:07 PM EDTSpecial Weather StatementRAHWayne38 min
Aug 7, 9:23 PM EDTSpecial Weather StatementRAHHarnett, Lee52 min
Aug 7, 10:59 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson46 min
Aug 8, 4:25 PM EDTSpecial Weather StatementRAHForsyth65 min
Aug 8, 5:31 PM EDTSpecial Weather StatementRAHDavidson44 min
Aug 8, 6:57 PM EDTSpecial Weather StatementRAHMontgomery63 min
Aug 8, 7:07 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond53 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.